MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT3
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to olympus for evaluation.The cleaning, disinfection, and sterilization (cds) was performed by the customer.The customer reported that there was a possibility that the brushing around the forceps mouthpiece was insufficient, but that improvements and countermeasures have already been taken in the hospital in accordance with the manual.Additionally, the customer confirmed that there were no suspected patient infections due to the facility findings and the device was quarantined.The customer provided the cleaning, disinfection, and sterilization process stating that precleaning was performed immediately after the procedure.Water was aspirated through the forceps/suction channel using a suction pump.The device passed the leak test.The forceps/suction channel, suction cylinder, and forceps port were brushed.The automated endoscope reprocessor (aer) used was olympus oer-5 with endo quick detergent and aceside disinfectant.There were no problems reported with the aer and all channels were connected when the device was being set up into the aer.The concentration and expiration date of the disinfectant were controlled.The water quality was controlled and the filter was not replaced periodically in accordance with the instructions for use.The device was dried by wiping with a clean towel/paper and stored in storage without a drying function, at room temperature and ambient oxygen concentration.Olympus is the maintenance company.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that during routine microbiological testing, the rhino-laryngo videoscope tested positive for moraxella atlantae and bacillus spp at the forceps mouthpiece.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the subject device was not returned, the reported event could not be confirmed and a root cause could not be determined.The reported event was not confirmed as the scope was not microbiologically tested by olympus.According to reviewing the instruction manual for enf-vt3, cleaning / disinfection / sterilization, the reprocessing methods are described in the following chapters: chapter 3 compatible reprocessing methods and chemical agents; chapter 4 reprocessing workflow for endoscopes and accessories; chapter 5 reprocessing the endoscope (and related reprocessing accessories); chapter 7 reprocessing endoscopes and accessories using an automated endoscope reprocessor/washer-disinfector.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17935538
Report Number3002808148-2023-11274
Device Sequence Number20433387
Product Code EOB
UDI-Device Identifier04953170411526
UDI-Public04953170411526
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown